Anyone with effective HA remedies? - page 4

I have been getting more and more headaches lately (a few a day), and I'm running out of options. Imitrex doesn't work, because they aren't migraines. I've eliminated caffeine, exercising more,... Read More

  1. by   mchospicern
    Ibuprofen can increase blood pressure, and, if the headache is R/T HTN, could make things worse. Also, Ibuprofen is hell on the kidneys. I'm an EXCEDRIN woman myself, but never more than 2 tabs daily D/T rebound effect. NOTE: Excedrin Migraine has the exact same ingredients as regular Excedrin, it just comes in a red bottle.
  2. by   P_RN
    Acetominophen (Tylenol, Panadol etc.) can also raise BP especially in folks taking ACE inhibitors. Best advice would be to investigate WHY you have HA of this frequency.

    http://www.news.harvard.edu/gazette/...inkillers.html
  3. by   CraftyLPN
    I take Ultracet w/ 1 ES tyl...usually knocks it out for my migraines...Ever try those "head pillows"? they look like big fat toostie rolls.. They seem to help alleviate some of H/A discomfort...
  4. by   NurseWeasel
    My sister swears by the "headache powders" - basically powdered form of excedrin, wrapped in papers about the size of a stick of gum. You can get them in the grocery store, pharmacy, or health food store. Dump the powder under your tongue, make a nasty face, and swallow with water. She says they work much faster and are more effective than any other OTC pain med for her. Good luck to you.
  5. by   laurako
    WATER!!! Lots of it. Remedies mine, all the time.
  6. by   preciousnurse
    Have you ever considered your diet and the types of foods that you eat. My advice is to start a bland diet and then gradually add the foods that you eat on a regular basis and see what happens? Another question that I have is are they related to the time of your monthly cycle? My mother was suffering from really bad headaches and she had to take her birth control pills backwards in the package I guess because of the hormones. Just some thoughts. I really hope you feel better!!
  7. by   lateblumer
    i suffer from migraines too and Ultram works. ( Maybe a quick dose of O-2 will help ya)
  8. by   Peatness
    Hello Ms Nursing Professional, Should recurring and serious headaches not be reason enough for medical attention?!! tsk tsk. Nurses ARE the worst when it comes to taking care of themselves. If everthing medical is ruled out and they can be attributed to musculoskeletal involvement or just plain stress have you ever thought of Shiatsu therapy? Really good stuff, doesn't compare to Swedish massage in my eyes. Shiatsu works great to get rid of one and to prevent 'em with regular txt's. Good luck!
  9. by   adrienurse
    I have constant headaches because I grind and clench my teeth. You may not notice if you do this, but your dentist will know. My physiotherapist taught me how to put my fingers in my mouth to massage the muscles controlling my jaw -- works very well to relax them. Sometimes a good head and neck massage works -- Get your wifey to do it. Get a little bottle of peppermint oil and massage your jaw, your ear lobes and the area behind your ears.
  10. by   adrienurse
    Wait a minute. Aren't you the person who said a few months ago that you had brain mets??
  11. by   lateblumer
    well......
    i had a HA this am, and took an ultram...didn't work..

    Had sex...... guess what? HA is gone.
  12. by   the new girl
    I have been living with HAs for a LONG time.... So long that many of the pain meds mentioned above I cannot take because my poor stomach just cannot handle them. I have done the Inderal..... and the Imitrex.... and Vioxx and Flexeril, Ultram, Naproxin, Tylenol #3, etc... I even had a Doc. try me on Celexa, with the theory that SSRIs were beneficial in migraine prevention. There was also a "slim chance" that they could become worse. Just call me "slim" shady... I was a MESS. Well, about a year ago my neurologist prescribed Topamax for me. I gradually worked up to a therapeutic level, (200 mg BID) and I was doing really well on it until about December. So, we have decided to change, and I am titrating back down. Now I am starting on Depakote ER 250mg qd. I was feeling really bogged down with all the Topamax, so this is a welcomed change. So far, so good. My advice to you is an echo of those before me. Get checked out. Consult a neurologist. Maybe a Cat scan is all you need, maybe this HA problem you're dealing with is coming from your neck. That's where many of mine originate. Were you ever injured? Even many years ago?? Any kind of misalignment in your spine could be putting undue pressure on nerves in your neck etc. What have you got to lose? Besides the Pain in your head, right?? Good luck to you!
  13. by   Flynurse
    Migraine victim as well. I use Fioricet for my HA's. Along with a cool, quiet, dim room. Maybe a movie that is relaxing for me. And a cup of hot green tea.

    I have to agree with the others too...get checked out.

    I am curious, as to whether or not you are on any BC pills. My HA's began when I started on BC. Same with my mom. My doc is aware of situation...I cont. with the BC for obvious reasons.
    Last edit by Flynurse on Feb 24, '03

close